Chronic Back pain and Tramadol

Just wanted to state that I am 21 years old and have had lower and upper back pain along with trapped sciatic nerve which had left me bed bound for many months at a time and stopped me from doing any physical activity and physiotherapy has not helped one bit. Ive had an MRI Scan however my first GP had said I had L5-S1 disc damage, he suggested me surgery at 18 years old which would have left me wheel-chair bound, as the Dr stated it may be 50% successful, yet I ignored surgery because it was very risky and I was very young. I had another doctors consultation three years later and the Dr told me I had T10-T11 protruding disc and some facetal damage and weakened ligaments and tendons, so the previous GP Dr not only gave me misinformation but did not read my MRI Report to me accurately.

Was anybody mislead by their doctors or practices like I have in the past 5-7 years, if so what help did you seek? I am changing my GP so I can book in to see a chiropractor and I feel my back pain has increased as a result of long-term weight gain, and would like to have another X-ray and an MRI Scan.

Does anybody know any solutions to this, if so please do post your issues or interests on this topic and how you kept it at bay, etc and IF you did have back pain, how did it stop you from day to day activities, just wanted opinions and facts around these topics of issue. Thank you!

5 Replies

oldestnewest
  • I so hope it works out with your new doctor. I suffer chronic bone pain, but for other reasons...I have chronic osteoporosis (my bones are crumbling away) and I have wedge fractures in my spine. Some days are utterly dreadful. I now have pain patches, which do help and I take a strong dose of Co-codamol when needed. I am asking for stronger patches next week. I was given Tramadol, but that doesn't touch me at all! We are all different and our bodies react differently, so it takes a while to find out what works for you the best. Take care. :)

  • Thank you very much for your reply & I do pray you get better. The tramadol however I usually take 2-3 as the dose has been upped as the pain level was unbearable at times, however it has the complete opposite effect on my body if I take a heavy dose or a light dose, as it keeps me awake instead of making me drowsy and sleepy, but it does subside the pain, additionally I will have to ask my Dr for an alternative medication for which I can take once, but over the years this back pain and other issues have caused me depression, so I am not sure if the medicine will react positively or negatively in relation to my mental health, as I have been taking tramadol for nearly 3 years now.

    A further MRI and X-RAY will help me see if my spine has stayed the same, if the case has worsened or if the spine remains healthy still, but all in due time, time will heal everything. 😊

  • I wish you luck - I hope you get good results. Take care. :)

  • Tramadol isn't considered a narcotic painkiller but is listed as one. Very hard on your stomach and will cause seizures! I have epilepsy and was given tramadol after shoulder surgery, inside 2 weeks my seizures tripped. If u have a history of seizures then stay clear!!

  • There are no solutions only inquiry to see what helps and what hinders.

    There are a range of things out there. One difficulty is that you do not know what inflammation is present around the area of pain. You will need an MRI scan to determine what is the relationship between disc and body. An x-ray will not show this.

    You will need some form of gentle exercise to help with mobility. Muscles which are not used have a tendency to atrophy and in some cases shorten into a pain causing mode.

    It is worth seeking out a yoga teacher who has experience of exercise and pain related issues. That person could save you a lot of time re-inventing the wheel.

    An Alexander Teacher can show you new and improved ways of using your muscles. A McTimony chiropractor can help with any muscle spasms which have in the back.

    Hope this helps.

You may also like...